Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 197, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2015, 4:57 PM CDT for Howell County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2015, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 8, 2015, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:03 PM CDT | TSTM WND DMG | South Fork, MO | LIMBS DOWN. UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS53 KSGF 082157
SVRSGF
MOC091-082230-
/O.NEW.KSGF.SV.W.0197.150708T2157Z-150708T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 455 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTHWEST OF WEST PLAINS TO 16 MILES
SOUTHWEST OF WEST PLAINS TO 22 MILES SOUTHWEST OF WEST PLAINS TO 28
MILES SOUTHWEST OF WEST PLAINS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANDSVILLE...CAULFIELD...LANTON...MOODY...SOUTH FORK AND WEST
PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3652 9212 3663 9211 3685 9166 3679 9166
3679 9168 3650 9167 3650 9211
TIME...MOT...LOC 2157Z 244DEG 33KT 3658 9207 3655 9200
3651 9198 3644 9199 3636 9204
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
606
WWUS53 KSGF 082204
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT WED JUL 8 2015
MOC091-082230-
/O.CON.KSGF.SV.W.0197.000000T0000Z-150708T2230Z/
HOWELL MO-
504 PM CDT WED JUL 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOWELL COUNTY UNTIL 530 PM CDT...
AT 501 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF WEST PLAINS TO 16 MILES SOUTH OF
WEST PLAINS TO 18 MILES SOUTH OF WEST PLAINS TO 24 MILES SOUTH OF
WEST PLAINS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANDSVILLE...LANTON...MOODY...SOUTH FORK AND WEST PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 9200 3662 9206 3666 9204 3685 9166
3680 9166 3679 9168 3650 9167
TIME...MOT...LOC 2204Z 244DEG 33KT 3662 9197 3657 9191
3652 9187 3648 9187 3641 9192
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WISE355
WWUS53 KSGF 082229
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT WED JUL 8 2015
MOC091-082239-
/O.EXP.KSGF.SV.W.0197.000000T0000Z-150708T2230Z/
HOWELL MO-
529 PM CDT WED JUL 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY WILL
EXPIRE AT 530 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3651 9200 3662 9206 3666 9204 3685 9166
3680 9166 3679 9168 3650 9167
TIME...MOT...LOC 2229Z 244DEG 33KT 3672 9171 3667 9165
3662 9161 3658 9161 3651 9166
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:31 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT Wed Jul 8 2015
.SHORT TERM...(This Evening through Thursday)
Issued at 100 PM CDT WED JUL 8 2015
Main near term concern is the chances for renewed convective
development over the eastern cwfa.
A pocket of somewhat higher instability has developed over south
central MO where sfc temperatures have risen into the low-mid
80s. Progged RUC instability of 500-1000 j/kg is expected in this
area this afternoon. High resolution models are tending to
intensify convection along/ahead of the ongoing showers, at least
on a scattered basis. A continued strong low level inflow/jet will
enhance low level helicity with the potential of stronger
storms/low topped supercells. Already seeing weak rotation with
convection in the northeast cwfa. Helicity may be enhanced by west-
east warm front over central/east central MO. HRRR develops
somewhat stronger updrafts toward 21z-22z and then on into the
early evening. Some sw-ne training of convection may occur over our
eastern counties as well early this evening.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 100 PM CDT WED JUL 8 2015
Another shortwave is progged to move into eastern KS late in the
day with further chances for renewed precip into Thu night. In
general, better precip chances will then shift north of the area
for a bit as an upper level ridge works it's way over the region
Fri-Sat-Sun. Very warm/hot/steamy weather is then expected Fri
into early next week. First look at general guidance has low 90s
for highs for this time frame (Fri-Mon).
Active weather then may occur again by Tue-Wed as the upper
pattern amplifies as a ridge builds over Rockies and we are under
upper level nw flow. Hard to get too detailed yet out that far.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1233 PM CDT WED JUL 8 2015
Generally, MVFR conditions likely with IFR conditions possible
through the period. Overcast skies continue to overspread the area
and should continue through at least Thursday morning. Cig/Vis
numbers will vary a bit, but again should remain within the ranges
highlighted above. Low level wind shear will also be possible this
afternoon...then should relax as time progresses.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through late tonight FOR MOZ082-083-096>098-
104>106.
FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ055>058-
066>071-077>081-088>095-101>103.
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...FryeHazardous weather outlook, Jul 8, 2:43 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT WED JUL 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 243 PM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. ALONG WITH ISOLATED CLOUD TO GROUND LIGHTNING STRIKES...BRIEF PERIODS OF MODERATE TO HEAVY RAIN COULD RESULT IN RENEWED FLOODING IN SOME AREAS. IN ADDITION...THERE IS A CONDITIONAL RISK OF SEVERE WEATHER ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON INTO EARLY THIS EVENING. IF ENOUGH HEATING OCCURS TO INCREASE INSTABILITY...THERE WILL BE ENOUGH SHEAR IN THE ATMOSPHERE TO SUPPORT SUPERCELL THUNDERSTORMS. IF THESE STORMS CAN DEVELOP...THEY WILL POSE A RISK OF LOCALIZED DAMAGING WIND GUSTS AND PERHAPS A SHORT LIVED TORNADO OR TWO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY NIGHT ALONG A WARM FRONT THAT WILL MOVE NORTH THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME POCKETS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR PARTS OF SOUTH CENTRAL MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 8, 4:45 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT WED JUL 8 2015
MOZ097-105-082230-
HOWELL MO-OZARK MO-
445 PM CDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND SOUTHERN
HOWELL COUNTIES UNTIL 530 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UDALL TO BAKERSFIELD
TO 5 MILES SOUTH OF BAKERSFIELD TO 9 MILES SOUTH OF BAKERSFIELD TO 15
MILES SOUTH OF BAKERSFIELD...MOVING NORTHEAST AT 40 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD AND WEST PLAINS.
PEOPLE IN SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES...INCLUDING
BAKERSFIELD AND WEST PLAINS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3658 9233 3683 9166 3679 9166 3679 9168
3649 9167 3649 9230
TIME...MOT...LOC 2145Z 244DEG 33KT 3654 9222 3650 9214
3646 9213 3641 9214 3632 9219
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:48 PM CDT | River Flood Warning | SGF | Laclede | 3 days |
| Jul 7, 7:48 PM CDT | River Flood Warning | SGF | Phelps | 6 days |
| Jul 7, 8:42 PM CDT | River Flood Warning | SGF | Cedar | 4 days |
| Jul 7, 8:42 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 7, 8:42 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 7, 9:22 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Stone, Taney, Texas, Webster and 1 more | 8 hr |
| Jul 8, 4:39 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dent, Douglas, Laclede, McDonald and 8 more | 3 days |
| Jul 8, 5:19 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Greene, Jasper, Lawrence, McDonald and 2 more | 3 days |
| Jul 8, 6:44 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Vernon | 52 hr |
| Jul 8, 9:36 AM CDT | River Flood Warning | SGF | Bates, Vernon | 5 days |
| Jul 8, 11:57 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Dallas, Hickory, Laclede and 5 more | 47 hr |
| Jul 8, 4:45 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
| Jul 8, 5:08 PM CDT | Tornado Warning | SGF | Howell | 20 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.